Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 49, NWS Corpus Christi, TX

June 20, 2006Duval County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 8:38 PM CDT for Duval County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2006, 8:38 PM CDT (01:38 UTC)
Expired
Jun 20, 2006, 10:45 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 105 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:30 PM CDTFLASH FLOODFreer, TX3 TO 4 INCHES OF WATER HAS BEEN REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2541 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2541 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 210139
FFWCRP
TXC131-210345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
838 PM CDT TUE JUN 20 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DUVAL COUNTY IN SOUTH TEXAS

* UNTIL 1045 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN HAD FALLEN
  ACROSS EASTERN AND CENTRAL DUVAL COUNTY.  AN ADDITIONAL 1 TO
  4 INCHES OF RAIN WILL BE POSSIBLE ACROSS THE WARNED AREA.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BENAVIDES...SAN DIEGO...CONCEPCION...FREER...REALITOS...
  RIOS...ROSITA AND SEVEN SISTERS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2728 9853 2735 9853 2737 9856 2737 9880
      2805 9880 2805 9824 2727 9824

$$
1 follow-up statement
000 
WGUS74 KCRP 210233
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT TUE JUN 20 2006

TXC131-210345-
DUVAL-
931 PM CDT TUE JUN 20 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
DUVAL COUNTY...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. 3 TO 4 INCHES OF STANDING WATER WAS REPORTED IN FREER.  
SECONDARY ROADS AND SMALL STREAMS MAINLY BETWEEN BENAVIDES AND 
ROSITA ARE LIKELY FLOODED.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
SISTERS...SAN DIEGO...ROSITA AND FREER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2728 9853 2735 9853 2737 9856 2737 9880
      2805 9880 2805 9824 2727 9824

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 5:59 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 20, 5:59 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT TUE JUN 20 2006

.UPDATE...HAVE INCREASED POPS TO THE CHANCE CATEGORY OVER THE RIO
GRANDE PLAINS THIS EVENING AS VORTICITY MAXIMUM ROTATES AROUND THE
WESTERN SIDE OF THE MID-LEVEL CYCLONE AND INTERACTS WITH THE SEA
BREEZE FRONT WHERE PLENTIFUL MOISTURE AND STRONG INSTABILITY
EXISTS. LOWERED POPS TO SLIGHT CHANCE THIS EVENING ELSEWHERE WHERE
FORCING WILL BE WEAK. ALSO INCREASED WINDS EARLY THIS EVENING TO
BREEZY/WINDY ACROSS PORTIONS OF THE INTERIOR DUE TO ENHANCED SEA
BREEZE CIRCULATION AND INCREASED SURFACE PRESSURE GRADIENT.

&&

.MARINE...ADJUSTED WIND DIRECTION AND DECREASED AREAL COVERAGE OF
PRECIPITATION FOR THIS EVENING.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK...REFUGIO...AND
     VICTORIA.

GM...NONE.

&&

BB/85...UPDATE/MARINE
MB/80...AVIATION
Hazardous weather outlook, Jun 20, 6:18 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT TUE JUN 20 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
618 AM CDT TUE JUN 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE COASTAL BEND AND
VICTORIA CROSSROADS REGIONS TODAY. THIS INCLUDES THE COUNTIES OF
CALHOUN...REFUGIO...ARANSAS...SAN PATRICIO...NUECES...KLEBERG...
VICTORIA...GOLIAD...BEE...LIVE OAK...AND JIM WELLS. OVER THE RIO
GRANDE PLAINS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP LATER THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
AGAIN ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST
ACROSS SOUTH TEXAS. THE MAIN CONCERN WITH THESE SHOWERS AND
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE
FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH
THIS ACTIVITY WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE
MAINLY OVER THE BRUSH COUNTRY THROUGH WEDNESDAY NIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE POTENTIAL
FOR WIDESPREAD FLOODING.

87/89

In the hours before

Special weather statement, Jun 20, 7:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT TUE JUN 20 2006

TXZ240-210130-
DUVAL-
725 PM CDT TUE JUN 20 2006

...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN DUVAL COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEBBRONVILLE...MOVING SOUTHEAST AT 5 MPH.
THE NORTHERN PORTION OF THIS STORM WILL AFFECT EXTREME SOUTHERN
DUVAL COUNTY FROM REALITOS SOUTHWARD.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.